MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 LNR MPACTOR HD II 38-42MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. R3 LNR MPACTOR HD II 38-42MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71366438
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while performing a thr procedure the r3 lnr impactor hd ii 38-42mm broke while impacting liner.The procedure was completed with an smith&nephew backup device.No patient harm or additional complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection confirms the impactor head has fractured into two pieces.Both pieces were returned for evaluation.The device shows significant signs of wear/usage.The device was manufactured in 2018.A medical investigation was conducted and this case reports the r3 liner impactor broke in half while impacting.A photo of the device confirms the device broke into two pieces.Per complaint details, there was no patient injury or delay reported, and the procedure was completed with a backup device.Since no patient harm is alleged, no further clinical assessment is warranted at this time.A review of complaint history on the listed part revealed no prior complaint for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files found that the reported failure was documented appropriately.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
R3 LNR MPACTOR HD II 38-42MM
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10819520
Report Number1020279-2020-06357
Device Sequence Number1114286
Product Code JDG
UDI-Device Identifier03596010656087
UDI-Public03596010656087
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71366438
Device Catalogue Number71366438
Device Lot Number18CSY0050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date12/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;